Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 19, 2022, 3:59 AM EDT for Lycoming County, Sullivan County, Tioga County, Pennsylvania. It took effect at Apr 19, 2022, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 3:59 AM EDT (07:59 UTC)
- In effect from
- Apr 19, 2022, 10:00 AM EDT
- Expired
- Apr 19, 2022, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 110 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 714 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WWUS71 KCTP 190759 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 359 AM EDT Tue Apr 19 2022 PAZ037-041-042-200000- /O.NEW.KCTP.WI.Y.0008.220419T1400Z-220420T0000Z/ Tioga-Northern Lycoming-Sullivan- Including the cities of Mansfield, Wellsboro, Trout Run, and Laporte 359 AM EDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Tioga, Northern Lycoming and Sullivan Counties. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs will be more susceptible to being blown down due to the recent heavy wet snowfall. Additional power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ036-057-059-063>066-200000- /O.NEW.KCTP.FZ.A.0002.220420T0400Z-220420T1200Z/ Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 359 AM EDT Tue Apr 19 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Franklin, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Freezing temperatures could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take protective measures now as freezing temperatures could damage or kill tender plants and vegetation. Potted plants should be brought inside. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MRS/JRB
2 follow-up statements
418 WWUS71 KCTP 191752 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 152 PM EDT Tue Apr 19 2022 PAZ057-059-066-191900- /O.CAN.KCTP.FZ.A.0002.220420T0400Z-220420T1200Z/ Dauphin-Lebanon-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, and Lancaster 152 PM EDT Tue Apr 19 2022 ...FREEZE WATCH IS CANCELLED... Spot temperatures around freezing are expected tonight, but temperatures will remain above freezing for most areas. To be safe, consider bringing susceptible plants indoors. $$ PAZ036-063>065-201000- /O.UPG.KCTP.FZ.A.0002.220420T0400Z-220420T1200Z/ /O.NEW.KCTP.FZ.W.0002.220420T0400Z-220420T1200Z/ Franklin-Cumberland-Adams-York- Including the cities of Chambersburg, Carlisle, Gettysburg, and York 152 PM EDT Tue Apr 19 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Franklin, Cumberland, Adams and York Counties. * WHEN...From midnight tonight to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take protective measures now as freezing temperatures could damage or kill tender plants and vegetation. Potted plants should be brought inside. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ037-041-042-200000- /O.CON.KCTP.WI.Y.0008.000000T0000Z-220420T0000Z/ Tioga-Northern Lycoming-Sullivan- Including the cities of Mansfield, Wellsboro, Trout Run, and Laporte 152 PM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 mph. * WHERE...Tioga, Northern Lycoming and Sullivan Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
221 WWUS71 KCTP 192128 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 528 PM EDT Tue Apr 19 2022 PAZ036-063>065-201200- /O.CON.KCTP.FZ.W.0002.220420T0400Z-220420T1200Z/ Franklin-Cumberland-Adams-York- Including the cities of Chambersburg, Carlisle, Gettysburg, and York 528 PM EDT Tue Apr 19 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Franklin, Cumberland, Adams and York Counties. * WHEN...From midnight tonight to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take protective measures now as freezing temperatures could damage or kill tender plants and vegetation. Potted plants should be brought inside. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ037-041-042-200000- /O.CON.KCTP.WI.Y.0008.000000T0000Z-220420T0000Z/ Tioga-Northern Lycoming-Sullivan- Including the cities of Mansfield, Wellsboro, Trout Run, and Laporte 528 PM EDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 mph, with gusts to 40 mph possible. * WHERE...Tioga, Northern Lycoming and Sullivan Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:49 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 3:49 AM EDT, 10 minutes before
Area Forecast Discussion National Weather Service State College PA 349 AM EDT Tue Apr 19 2022 .SYNOPSIS... A late-season snowfall will continue to impact parts of central PA through tonight. Conditions will turn blustery and feel colder on Tuesday with rain and snow showers. Improving weather conditions will arrive by midweek with a significant warming trend expected into the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Focus for the rest of the night is on the eastern part of the forecast area, where fgen forcing is ramping up on northwest side of developing coastal low. Late evening surface obs indicate the rain/snow line is roughly along I-81 and hi-res model qpf targets the high terrain of Sullivan County for the heaviest snow going forward, with totals by late tonight in the 6-12 inch range. Further west, snow is tapering off late this evening across the Allegheny Plateau and central mountains, as dry slot works in. Precipitation over the eastern counties should taper off by dawn, as coastal low lifts north into New England. A narrow dry slot is progged to work into the eastern counties toward dawn, while a deep, moist west-northwest flow associated with upper low over the Grt Lks results in developing snow showers across the Allegheny Plateau. Main impacts late tonight will be over the higher elevations north and east of KIPT, where air and road temps will be cold enough to result in snow-covered roads. Elsewhere, minimal travel issues expected. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... A deep, moist west-northwest flow on western periphery of mature low should produce occasional light snow across the Allegheny Plateau Tuesday. Model qpf indicates an inch or so of additional accumulation is likely Tuesday, mainly at elevations above 1700ft. Further east, diurnal heating, combined cold temps aloft, should yield scattered afternoon showers of rain or snow. Steep lower tropospheric lapse rates and even some minimal cape, support some locally heavy squalls Tuesday across the Alleghenies and central mountains. However, model wet bulb temps mainly above freezing, combined with a high April sun angle, indicate little chance of flash freeze conditions. A tight pressure gradient will lead to blustery conditions Tuesday, with Bukfit soundings supporting frequent gusts by afternoon of around 30kts. MaxT in the mid 30s to upper 40s is 15 to 25F below mid April climo. Expect snow showers to linger through Tuesday evening across the northwest mountains, then wind down after midnight, as high pressure builds into the area. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... High pressure and associated low-pwat air mass should ensure fair weather and light wind Wednesday. After a frosty morning in some spots, plenty of late April sunshine should help push well into the 50s over most of the region. A northwest flow and very dry air above a weak inversion argue for undercutting NBM dewpoints by a few degrees Wed afternoon. A weakening shortwave is progged to track north of Pa Thursday. Warm advection along the attendant low level jet will spread increasing clouds and the chance of showers into the area Thursday. Latest guidance indicates the best chance of showers will be between 12Z-18Z over the northwest mountains, closest to track of shortwave. Generally fair and mild conditions appear likely Friday and Saturday as surface ridge noses southeast into the state. However, can't rule out a few showers Friday night into Saturday morning associated with a warm front lifting through the eastern Grt Lks. All medium range guidance points toward fair and very warm conditions Sunday under building upper level ridge. Ensemble mean 850mb temps around 12C are likely to translate to highs in the 75-80F range for most locations. Both the ECENS and GEFS indicate an increasing chance of showers Monday into Monday night associated with a cold front moving in from the Grt Lks. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Lingering steady snow will will push east of the area (IPT) before daybreak as IFR/LIFR ceilings and visibility improves. Elsewhere, MVFR ceilings will linger through mid morning as westerly winds pick up. Periodic reductions in visibility from scattered snow showers are possible at JST and BFD overnight, but they should be temporary. During the day on Tuesday, westerly flow will bring modest low level moisture which, combined with instability arising from an upper trough and cold air aloft, will allow for numerous snow showers to develop. Frequent IFR visibility restrictions are likely at BFD and JST, while more periodic reductions are possible at AOO, UNV, and IPT. The southeast airfields of LNS and MDT should be VFR throughout the day. In addition to periodic snow showers in northwest PA, all of the region will experience westerly winds sustained 15 to 20 knots with gusts 30-35 knots. Winds will gradually taper off overnight Tuesday into Wednesday as high pressure moves in. Outlook... Wed...VFR areawide. Wed night-Thu...Thickening clouds and a chance of rain showers. Fri and Sat...VFR. && .CLIMATE... A rare late-season snowfall occurred across the area April 18th into the early morning of April 19th. Record challenging snowfall was observed. MDT Harrisburg received a trace of snowfall, which tied the previous record for April 18th, which also occurred in 1905, 1961, and 2001. IPT Williamsport received 1.3 inches of snow through midnight on April 19th. It was a daily record for April 18th, breaking the old record of 0.5 inches set in 1953. It was also the fourth latest 1-day total of more than an inch of snow behind 2.5 inches on April 19, 1907, 2.2 inches on April 24, 1967, and 4.0 inches on April 29, 1909. We will await the snowfall total for April 19th to compare 1-day and 2-day totals. The record 2-day totals this late in the month include the aforementioned 1-day records along with 1.8 inches of snow that was observed on April 19th and 20th in 1983. STCP1 We'll get the storm total snowfall for State College on Tuesday morning. The highest snowfall totals on April 18th occurred in 1907 (3.8 inches) and 1953 (3.5 inches). If the daily snowfall total is 2 inches or more, it would tie for the third latest such occurrence (17.3 inches on April 28th in 1928 and 4.0 inches on April 23rd in 1993). && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 AM EDT early this morning for PAZ046-049-051>053-058. Winter Weather Advisory until 8 AM EDT this morning for PAZ037- 041. Winter Storm Warning until 8 AM EDT this morning for PAZ042. && SYNOPSIS...Steinbugl NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Steinbugl LONG TERM...Fitzgerald AVIATION...Banghoff CLIMATE...Banghoff
Hazardous weather outlook, Apr 19, 2:09 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service State College PA 209 AM EDT Tue Apr 19 2022 PAZ042-200615- Sullivan- 209 AM EDT Tue Apr 19 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-033>036-045-050-056-057-059- 063>066-200615- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Snyder- Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 209 AM EDT Tue Apr 19 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-200615- Tioga-Northern Lycoming- 209 AM EDT Tue Apr 19 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ046-049-051>053-058-200615- Southern Lycoming-Union-Montour-Northumberland-Columbia-Schuylkill- 209 AM EDT Tue Apr 19 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Apr 19, 12:19 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1219 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM SNOW DUSHORE 41.52N 76.40W
04/18/2022 M6.0 INCH SULLIVAN PA TRAINED SPOTTER
&&Local storm report, Apr 19, 12:29 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM SNOW 2 N ALTOONA 40.53N 78.41W
04/18/2022 M4.6 INCH BLAIR PA TRAINED SPOTTER
&&
JRBLocal storm report, Apr 19, 12:30 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM SNOW HUNTINGDON 40.50N 78.01W
04/18/2022 M3.0 INCH HUNTINGDON PA PUBLIC
&&
JRBLocal storm report, Apr 19, 12:35 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1235 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM SNOW EVERETT 40.01N 78.37W
04/19/2022 M4.7 INCH BEDFORD PA PUBLIC
&&
JRBLocal storm report, Apr 19, 1:52 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM SNOW 5 E FAYETTEVILLE 39.91N 77.48W
04/19/2022 E4.5 INCH FRANKLIN PA PUBLIC
REPORT FROM TWITTER.
&&
JRBLocal storm report, Apr 19, 1:53 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 AM EDT TUE APR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM SNOW 2 NE GARDEN VIEW 41.28N 77.03W
04/19/2022 M3.0 INCH LYCOMING PA PUBLIC
REPORT FROM FACEBOOK.
&&
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:59 AM EDT | Freeze Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 10 hr |
| Apr 19, 8:22 AM EDT | Special Weather Statement | CTP | Blair | 68 min |
| Apr 19, 9:25 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Mifflin, Somerset | 80 min |
| Apr 19, 11:50 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Somerset | 70 min |
| Apr 19, 1:47 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 88 min |
| Apr 19, 1:52 PM EDT | Freeze Warning | CTP | Adams, Cumberland, Franklin, York | 18 hr |
| Apr 19, 3:19 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 56 min |
| Apr 19, 4:05 PM EDT | Special Weather Statement | CTP | Clearfield | 25 min |
| Apr 19, 7:01 PM EDT | Special Weather Statement | CTP | Bedford | 59 min |
| Apr 19, 7:08 PM EDT | Special Weather Statement | CTP | Somerset | 52 min |
| Apr 19, 7:21 PM EDT | Snow Squall Warning | CTP | Bedford, Somerset | 24 min |
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.